Radiative solutions for a rapidly rotating magnetised sphere

Mukherjee, M. and Tucker, Robin (1989) Radiative solutions for a rapidly rotating magnetised sphere. Journal of Physics -London- a Mathematical and General, 22 (22). pp. 4797-4812. ISSN 0305-4470

Full text not available from this repository.


Maxwell's equations in flat spacetime are solved for an isolated uniformly rotating magnetised sphere that can sustain convective and vorticity currents in the infinite conductivity limit. The study is motivated by the problem of accounting for the radiation from rapidly spinning compact stellar objects. Two types of magnetic interiors are considered to determine how the resultant radiation field departs from traditional point dipole magnetisation models. The torque reaction produced by the emitted radiation is calculated and the result compared with simpler models that have featured in the dynamics of pulsars.

Item Type: Journal Article
Journal or Publication Title: Journal of Physics -London- a Mathematical and General
Uncontrolled Keywords: /dk/atira/pure/subjectarea/asjc/3100/3109
Departments: Faculty of Science and Technology > Physics
ID Code: 74966
Deposited By: ep_importer_pure
Deposited On: 04 Aug 2015 10:14
Refereed?: Yes
Published?: Published
Last Modified: 30 Sep 2019 18:40
URI: https://eprints.lancs.ac.uk/id/eprint/74966

Actions (login required)

View Item View Item